Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Apr 11, 2021, 7:57 AM EDT for McIntosh County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2021, 7:57 AM EDT (11:57 UTC)
- Expired
- Apr 11, 2021, 8:30 AM EDT
- In force
- 33 min
- Issued by
- NWS Charleston, SC
- Hail
- 0.00 in
- Wind
- 55
County McIntosh County, GA
The radar
The Jacksonville radar (KJAX), 104 km from the middle of the area, began a volume at 12:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 12.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1585 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
072
WWUS82 KCHS 111157
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
757 AM EDT Sun Apr 11 2021
GAZ140-141-111230-
Inland McIntosh-Coastal McIntosh-
757 AM EDT Sun Apr 11 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY...
At 757 AM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Little Saint Simons Island, or near Darien,
moving east at 60 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Darien, Wolf Island, Carnigan, Blackbeard Island, Valona, Sapelo
Island, Little Saint Simons Island and Meridian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3129 8142 3130 8142 3133 8144 3133 8145
3136 8152 3143 8156 3155 8115 3151 8115
3140 8122 3137 8122 3135 8124 3131 8122
3129 8123
TIME...MOT...LOC 1157Z 249DEG 52KT 3131 8140
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Apr 11, 7:40 AM EDT, 17 minutes earlier.
Area forecast discussion, Apr 11, 7:40 AM EDT, 17 minutes before
Area Forecast Discussion National Weather Service Charleston SC 740 AM EDT Sun Apr 11 2021 .SYNOPSIS... A weak cold front will move through tonight. Dry high pressure will then settle over the area until another cold front likely impacts the area mid week. More unsettled weather could return next weekend. && .NEAR TERM /THROUGH TONIGHT/... Some of the stratus from earlier has diminished, but has developed along with some fog in other places. Also, the thick mid and upper level clouds associated with the MCS from the northeast Gulf of Mexico into southern Georgia will continue to spread northward this morning and into this afternoon. How opaque these clouds are and how long they last will have huge implications regarding maximum temperatures. Because of these clouds we did lower temperatures south of I-16 in Georgia by 1-2F from the previous forecast. Meanwhile the northward edge of the convective rains with the MCS will brush our far southern counties this morning as well as the adjacent Atlantic waters. Previous discussion... Early this morning: A 2-3C inversion is trapping considerable moisture underneath, leading to an increasing area of low stratus. Additional low stratus will also advect in from south of the Altamaha River, leading to partly to mostly cloudy skies as we begin the day with temperatures in the upper 50s and lower 60s. There could be a little fog due to the wet grounds and this stratus build down, but not enough to include in the forecast. For today: Another short wave will move through the Southeast in association with a deep closed low spinning across Indiana and Ohio. The short wave is already starting to enhance convection over and near the Florida Panhandle and Florida Big Bend regions. This is the start of an MCS that will push east and southeast through the day. While this feature will likely stay to our south, the northernmost extent of its convective rains could brush far southern sections. But more likely it will just impact us with plenty of mid and high level clouds into the afternoon. This will limit how warm it gets, as these clouds along with the morning stratus cuts down on the available insolation. As a result we are showing max temperatures mainly in the mid and upper 70s, with maybe a few places in Berkeley County to briefly hit 80F. A sluggish moving cold front which is somewhat aligned parallel with the flow aloft, will draw into the vicinity this afternoon. Although MLCAPE is expected to be as high as around 1500 J/kg, there is quite a bit of dry air in the mid levels, which will limit how much shower and thunderstorm activity is able to develop. We'll show 20% chances for the afternoon, with a non- zero risk for an isolated strong or severe storm since there is plenty of deep layered shear. Tonight: Another short wave will move across the area, finally kicking the cold front offshore prior to midnight. Instability and CAPE will quickly wane in the evening, ending any isolated shower activity early on. Skies will steadily clear out, as weak high pressure builds east from the northern Gulf Coast states. Cool advection will ensue, leading to minimum temperatures of 53-57F inland, the upper 50s to around 60F along the coast, in the Charleston metro area, and along the shores of Lake Moultrie. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... Moderate to high confidence through Tuesday night followed by low to moderate confidence Wednesday. Monday: A lee-side trough will develop and keep the sea breeze pinned near the coast. Abundant sunshine will also help contribute to above normal temperatures in the lower to mid 80s inland. Don't think we'll see any record highs but could come within a few degrees in North Charleston. The trough will likely move through without much fanfare Monday night with temps staying above normal generally in the upper 50s to lower 60s. Tuesday: Moisture will increase somewhat due to upper shortwave energy across the region but still looks too dry for much rain with the best chance of a few late day showers most likely across inland SC. Temperatures could get a few degrees warmer than Monday depending on the amount of cloud cover with some upper 80s possible, especially in GA. Once again highs should stay below record levels which are close to 90. Could see a few showers Tuesday night as a weak cold front drops into the area with lows remaining mild from about 55-60 degrees most spots. Wednesday: More uncertainty this period as medium range guidance has been inconsistent with respect to a cold front. Will see at least a slight chance of showers later in the day, especially inland. High temperatures should be above normal once again close to 80 in SC and slightly warmer in GA. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... Mostly low confidence this period. A cold front could push through Wednesday night and/or Thursday with some showers followed by drier weather Friday. More unsettled weather could return over the weekend as some quick-moving systems move through in the generally zonal flow aloft. However, coverage/timing of rain is quite uncertain at this point. Temperatures should stay above normal through at least Wednesday night before possibly dropping back at least closer to normal or even below later in the week. && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... Conditions at KSAV will range anywhere from VFR to IFR this morning, with areas of low stratus over or near the terminal. Otherwise it looks to be VFR there and at KCHS through 12Z Monday. Convective rains from the MCS to the south will not impact either terminal this morning into this afternoon. Meanwhile, isolated SHRA/TSRA will form in advance of a cold front late this afternoon and evening. But any chance of a direct hit on either site is far too low to show in the latest TAF set. Extended Aviation Outlook: High confidence in mainly VFR conditions at KCHS/KSAV until mid week, when a cold front could impact the area Wednesday night and Thursday. && .MARINE... Today: An MCS that continues to develop over the northeast Gulf of Mexico and northern Florida will push east and southeast through the day. As this feature continues to intensifies this morning and into early afternoon, guidance is depicting a possible wake low that could impact parts of our waters, especially the Georgia zones for a couple of hours between about 10 AM and 2 PM. This in turn could generate a period of much stronger winds than now in the forecast. This will bear close watching through the day. Aside from this possibility, there is a decent gradient that occurs in advance of the cold front will be slowly moving through the Southeast. This will lead to SW winds as high as 15 or 20 kt. Although there could be some gusts of 25 kt or more, they will be too infrequent to require a Small Craft Advisory. Seas will generally average 3 to 5 feet throughout. Also, the northern portion of the MCS could generate a couple of hours of strong or severe wind gusts in thunderstorms over the Georgia waters through early afternoon. Tonight: The cold front finally moves through the waters after midnight, shifting winds around from the SW to the W and NW in its wake. Small isallobaric pressure rises and eventually some cool advection behind the front will allow for winds as high as 15 or 20 kt. Seas will be 3 to 5 feet early on, dropping about a foot or so once the trajectories turn from an offshore component. Monday through Friday: Moderate to high confidence this period. A generally weak pressure gradient is expected until a cold front likely impacts the area mid week with a corresponding uptick in winds/seas. Conditions could reach marginal Small Craft Advisory thresholds either just ahead of and/or after the cold frontal passage. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM... SHORT TERM...RJB LONG TERM...RJB AVIATION... MARINE...
Hazardous weather outlook, Apr 11, 3:27 AM EDT, 4 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 327 AM EDT Sun Apr 11 2021 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-120900- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 327 AM EDT Sun Apr 11 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Apr 11, 7:57 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
757 AM EDT Sun Apr 11 2021
GAZ140-141-111230-
Inland McIntosh-Coastal McIntosh-
757 AM EDT Sun Apr 11 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY...
At 757 AM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Little Saint Simons Island, or near Darien,
moving east at 60 mph.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Darien, Wolf Island, Carnigan, Blackbeard Island, Valona, Sapelo
Island, Little Saint Simons Island and Meridian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3129 8142 3130 8142 3133 8144 3133 8145
3136 8152 3143 8156 3155 8115 3151 8115
3140 8122 3137 8122 3135 8124 3131 8122
3129 8123
TIME...MOT...LOC 1157Z 249DEG 52KT 3131 8140
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 7:52 AM EDT | Special Marine Warning | CHS | 56 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.